Could you please share your opinion for Exact Root causes for NDMA in Metformin & NDSRI’s Impurities in Varenicline, Quinapril & Orphenadrine as like “NDMA in Valsartan due to Tetrazole ring” & “NDMA in Ranitidine due to Storage time”.
Actually, I am unable to trace out, the exact root cause for NDMA in Metformin ER Tablet and NDSRI’s Impurities in Varenicline tablet, Quinapril HCL tablet & Orphenadrine Citrate ER Tablets, in FDA website (Recall product links)
Thank you for asking interesting questions. I’m not sure the exact root causes of those products. I think the exact root causes depend on a lot of factors including the quality of raw materials, packaging materials, contaminations, manufacturing processes, and chemical/physical properties of the intermediates/products. Unfortunately, I don’t have enough information to determine the exact root causes.
I have a concern with the nitrites in excipients. Secondary amines are vulnerable to nitrite in acidic conditions. And lots of excipients source from nature. Even trace amounts of nitrite can cause nitrosamine contamination. Though I’m not sure whether those are the exact root causes, I think the following topic is helpful to understand the effect of nitrites in excipients.